Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Seeing demons, hearing voices

Since starting abilify I have been seeing and dreaming strange things. It is almost to a point where it almost feels real. Also with the hearing voices and hearing other stuff it causes me to jump up straight (causing severe dizziness and nausea) from being asleep and i will go out my room door and look around in a daze but nothing is there. This happened since i started the meds. Last time when my sister was here I jump up after hearing voices or her voice either but she didnt say anything she says. This happened 3 times with her. The last time I did that I stared at home but in me it felt like I wanted to attack her as well. I felt aggressive but I never said anything. but I went back to bed. Now my mother is worried and doesnt want me to take the medicine because she doesnt want anything to happen. The medicine is was giving to me  almost a month ago. And they want to raise the dosage everytime I see them. Now has anyone else had these problems? Is it time to change meds? Maybe this isnt the one for me.
6 Responses
Sort by: Helpful Oldest Newest
202665 tn?1248806733
I understand where you are...I've been there myself - seeing demons and hearing voices.  Unfortunately that was a state I was in before increasing lithium and adding lamictal.  i'm also taking cymbalta and seroqul xr.  I have tried abilify and it drove me crazy...shaking all the time, anxious, felt like I was being followed, etc.  I've also tried Geodone and it left me extremely drugged to being unable to concentrate, remember, or communicate - even on a low dose.  Don't give up on looking for the right combination, but I agree with others, you need to see your doc right away to try something else so you can find some peace.  I don't miss the demons or voices. :)
Helpful - 0
Avatar universal
I am so sorry to hear what you going through. I assure you that your experience is attributed to your medication. The most distressing thing of all is that the Doctors are prescribing medication, but they stir away in explaining the implication of site effects they have and the withdrawal factors. My son went through the same experience after he was given 3 pills of LORAZEPAM, but I got him right away of the pill, and now we're dealing with the withdrawal site effects, while he's improving. I'll keep you posted. Hang in there!
Helpful - 0
Avatar universal
Those the only 2 problems I have experience with Abilify other than that nothing else. But I will be seeing my PDoc next week thanks to my social worker who alerted them. Maybe its not for me or she might suggest I take something with it. But I have stopped it until I see her. Thank you all for your comments
Helpful - 0
952564 tn?1268368647
I had very strange and horrible experience on Abilify, but instead of seeing/hearing things it sent me into this weird mode feeling like my heart was exploding and I had to put my arms and legs stiff, and hold on tight to something with a panic attack on top of it. Plus when that was not happening I was constantly tapping my feet, fingers, jittering, etc. It stopped within days after stopping the med.

So since this started when you started that med, I would bring it up to your doc ASAP.
Helpful - 0
Avatar universal
I have not had problems like that on Abilify whatsoever.  Maybe it's just not the right medication for you.
Helpful - 0
Avatar universal
Gee, wanting to harm your sister--or anybody--isn't a healthy sign.  It sounds as though it's time to call your doc--like right now.    You'll need to describe these feelings completely to see if Abilify is the cause or if something else is going on, but it's possible this drug might be entirely wrong for you.
Helpful - 0

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Herpes sores blister, then burst, scab and heal.